Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Aug 21, 2021, 11:02 PM CDT for Muskogee County, Oklahoma. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2021, 11:02 PM CDT (04:02 UTC)
- Expired
- Aug 21, 2021, 11:30 PM CDT
- In force
- 28 min
- Issued by
- NWS Tulsa, OK
- Hail
- 0.00 in
- Wind
- 40
County Muskogee County, OK
The radar
The Tulsa radar (KINX), 66 km from the middle of the area, began a volume at 04:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.0 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 729 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 895 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
716
WWUS84 KTSA 220402
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
1102 PM CDT Sat Aug 21 2021
OKZ066-070-071-220430-
Muskogee OK-Okmulgee OK-McIntosh OK-
1102 PM CDT Sat Aug 21 2021
...A strong thunderstorm will impact portions of northeastern
McIntosh, west central Muskogee and southeastern Okmulgee Counties
through 1130 PM CDT...
At 1101 PM CDT, Doppler radar indicated a strong thunderstorm 3
miles west of Boynton, moving southeast at 15 mph. Rainfall rates up
to 1 inch per hour are also occurring with this storm. Rapid ponding
on roadways is expected.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations in or near the path include...
Checotah... Oktaha...
Boynton... Council Hill...
Rentiesville... Hoffman...
Stidham... Lake Eufaula State Park...
Wainwright... Hitchita...
Pierce... Eram...
Onapa...
This includes Interstate 40 in Oklahoma between mile markers 246 and
274.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3570 9586 3577 9566 3545 9532 3534 9583
TIME...MOT...LOC 0401Z 322DEG 12KT 3564 9571
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
SniderWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 21, 9:07 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Aug 21, 9:07 PM CDT, 1 hour 55 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 907 PM CDT Sat Aug 21 2021 ...UPDATE... .DISCUSSION... Convection has gradually spread into NE OK this evening and thus far focused west of Highway 75. Extensive convection further west across central and western OK raising potential for a notable MCV to translate eastward overnight which may or may not be well resolved in short term guidance. Any sustained or renewed forcing overnight within the unseasonably moist corridor extending across the forecast area would easily support an uptick in overnight convection, however plenty of uncertainty remains in both in persistence and coverage into the overnight hours. While instability will steadily wane overnight, conditions remain favorable for intense rainfall rates with very deep warm cloud layers with this having been realized in isolated locations the last few mornings. The updated forecast will highlight the downstream corridor ahead of the ongoing storms and broaden the coverage of rain chances overnight. && .PRELIMINARY POINT TEMPS/POPS... TUL 75 97 77 99 / 50 10 0 0 FSM 76 97 76 98 / 50 10 0 0 MLC 74 95 73 97 / 30 10 0 0 BVO 71 95 74 97 / 40 10 0 0 FYV 70 93 72 94 / 30 20 0 0 BYV 70 94 74 95 / 20 20 0 10 MKO 73 95 74 96 / 60 10 0 0 MIO 71 94 75 95 / 30 20 0 0 F10 73 97 73 98 / 60 10 0 0 HHW 75 94 73 95 / 20 10 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...Heat Advisory from noon to 8 PM CDT Sunday for OKZ049-053>076. AR...Heat Advisory from noon to 8 PM CDT Sunday for ARZ019-020-029. && SHORT TERM...07
Hazardous weather outlook, Aug 21, 4:40 PM CDT, 6 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 440 PM CDT Sat Aug 21 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-221015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 440 PM CDT Sat Aug 21 2021 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Eastern Oklahoma and West Central Arkansas. ONSET...Late Afternoon Through Mid Evening. HEAVY RAIN. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Late Afternoon Through Evening. DANGEROUS HEAT. RISK...Elevated. AREA...Much of Eastern Oklahoma and West Central Arkansas. ONSET...Ongoing. DISCUSSION... Scattered storms will develop across eastern Oklahoma and west central Arkansas from late afternoon through early evening. Strong instability will support a few severe storms with locally damaging winds the primary hazard. Additionally, slow storm motions will allow locally heavy rainfall potential with rainfall rates of 2 to 3 inches per hour possible. Storms will gradually diminish in coverage and intensity from late evening through the early morning hours on Sunday. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY...Thunderstorm Potential...Dangerous Heat Potential. MONDAY through WEDNESDAY...Dangerous Heat Potential. THURSDAY and FRIDAY...Thunderstorm Potential...Dangerous Heat Potential. EXTENDED DISCUSSION... Low storm chances continue Sunday across western Arkansas and far eastern Oklahoma before ending by Sunday night. A ridge of high pressure aloft will bring hot and dry weather to the region next week. Portions of eastern Oklahoma and west central Arkansas are likely to see afternoon heat indices near 105 degrees each day. Storm chances return to far eastern Oklahoma and western Arkansas toward the end of next week. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Aug 21, 9:00 PM CDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Tulsa OK
900 PM CDT Sat Aug 21 2021
OKZ054-060-064-220245-
Tulsa OK-Osage OK-Creek OK-
900 PM CDT Sat Aug 21 2021
...A strong thunderstorm will impact portions of southeastern Osage,
central Creek and central Tulsa Counties through 945 PM CDT...
At 900 PM CDT, Doppler radar indicated a strong thunderstorm 7 miles
west of Kellyville, moving northeast at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations in or near the path include...
Tulsa... Sand Springs...
Bristow... Bixby...
Sapulpa... Jenks...
Glenpool... Mannford...
Kiefer... Kellyville...
Keystone State Park... Jenks Riverside Airport...
Gray...
This includes Interstate 44 between mile markers 188 and 224.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3616 9627 3630 9604 3599 9586 3585 9614
3586 9619 3583 9619 3573 9639 3603 9656
TIME...MOT...LOC 0200Z 234DEG 14KT 3597 9635
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
SniderSpecial weather statement, Aug 21, 9:49 PM CDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Tulsa OK
949 PM CDT Sat Aug 21 2021
OKZ067-068-070-220315-
Muskogee OK-Cherokee OK-Wagoner OK-
949 PM CDT Sat Aug 21 2021
...A strong thunderstorm will impact portions of southern Wagoner,
west central Cherokee and northern Muskogee Counties through 1015 PM
CDT...
At 949 PM CDT, Doppler radar indicated a strong thunderstorm over
Taft, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations in or near the path include...
Muskogee... Wagoner...
Fort Gibson... Haskell...
Okay... Porter...
Braggs... Taft...
Boynton... Tullahassee...
Sequoyah State Park... Summit...
Redbird... Jamesville...
Choska...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3564 9570 3592 9569 3601 9521 3559 9519
TIME...MOT...LOC 0249Z 270DEG 17KT 3574 9552
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SniderSpecial weather statement, Aug 21, 9:52 PM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Tulsa OK
952 PM CDT Sat Aug 21 2021
OKZ060-066-067-070-220315-
Tulsa OK-Muskogee OK-Okmulgee OK-Wagoner OK-
952 PM CDT Sat Aug 21 2021
...A strong thunderstorm will impact portions of west central
Wagoner, northwestern Muskogee, northern Okmulgee and southeastern
Tulsa Counties through 1015 PM CDT...
At 952 PM CDT, Doppler radar indicated a strong thunderstorm near
Beggs, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations in or near the path include...
Okmulgee... Haskell...
Beggs... Preston...
Stonebluff... Bald Hill...
Liberty... Hectorville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3586 9614 3586 9603 3588 9603 3592 9568
3563 9569 3564 9615
TIME...MOT...LOC 0252Z 270DEG 15KT 3573 9604
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SniderSpecial weather statement, Aug 21, 10:16 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1016 PM CDT Sat Aug 21 2021
OKZ064>068-070-220330-
Muskogee OK-Okmulgee OK-Cherokee OK-Okfuskee OK-Creek OK-Wagoner OK-
1016 PM CDT Sat Aug 21 2021
...Strong thunderstorms will impact portions of south central Creek,
southern Wagoner, west central Cherokee, Muskogee, Okmulgee and
northeastern Okfuskee Counties through 1030 PM CDT...
At 1015 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 2 miles north of Okfuskee to Bald Hill to 3
miles north of Muskogee. These storms were nearly stationary. These
storms were also producing very heavy rainfall with rates near 3
inches per hour at times. Ponding on roadways will occur quickly.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations in or near the path include...
Muskogee... Okmulgee...
Okfuskee... Fort Gibson...
Haskell... Morris...
Beggs... Okay...
Porter... Oktaha...
Braggs... Taft...
Boynton... Council Hill...
Tullahassee... Preston...
Greenleaf State Park... Stonebluff...
Keefeton... Bald Hill...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3575 9633 3586 9593 3586 9582 3589 9582
3592 9515 3554 9515 3555 9582 3554 9582
3548 9624
TIME...MOT...LOC 0315Z 335DEG 4KT 3563 9624 3573 9585 3580 9536
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SniderSpecial weather statement, Aug 21, 10:30 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1030 PM CDT Sat Aug 21 2021
OKZ060-064>068-070-071-220400-
Tulsa OK-Muskogee OK-Okmulgee OK-Cherokee OK-Okfuskee OK-Creek OK-
Wagoner OK-McIntosh OK-
1030 PM CDT Sat Aug 21 2021
...Strong thunderstorms will impact portions of southeastern Creek,
northeastern McIntosh, southern Wagoner, southwestern Cherokee,
Muskogee, Okmulgee, south central Tulsa and northeastern Okfuskee
Counties through 1100 PM CDT...
At 1030 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from near Muskogee to 5 miles east of Bald Hill to 3
miles northeast of Okfuskee. These storms were nearly stationary.
These storms were also producing very heavy rainfall with rates near
3 inches per hour at times. Ponding on roadways will occur quickly.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations in or near the path include...
Muskogee... Okmulgee...
Wagoner... Okfuskee...
Fort Gibson... Haskell...
Morris... Beggs...
Okay... Webbers Falls...
Hulbert... Porter...
Schulter... Oktaha...
Braggs... Taft...
Boynton... Council Hill...
Slick... Tullahassee...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3597 9511 3591 9570 3583 9630 3548 9622
3554 9573 3552 9514
TIME...MOT...LOC 0330Z 214DEG 4KT 3575 9534 3575 9575 3565 9620
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SniderSpecial weather statement, Aug 21, 11:02 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1102 PM CDT Sat Aug 21 2021
OKZ066-070-071-220430-
Muskogee OK-Okmulgee OK-McIntosh OK-
1102 PM CDT Sat Aug 21 2021
...A strong thunderstorm will impact portions of northeastern
McIntosh, west central Muskogee and southeastern Okmulgee Counties
through 1130 PM CDT...
At 1101 PM CDT, Doppler radar indicated a strong thunderstorm 3
miles west of Boynton, moving southeast at 15 mph. Rainfall rates up
to 1 inch per hour are also occurring with this storm. Rapid ponding
on roadways is expected.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations in or near the path include...
Checotah... Oktaha...
Boynton... Council Hill...
Rentiesville... Hoffman...
Stidham... Lake Eufaula State Park...
Wainwright... Hitchita...
Pierce... Eram...
Onapa...
This includes Interstate 40 in Oklahoma between mile markers 246 and
274.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3570 9586 3577 9566 3545 9532 3534 9583
TIME...MOT...LOC 0401Z 322DEG 12KT 3564 9571
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SniderThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 8:17 PM CDT | Special Weather Statement | TSA | Creek | 13 min |
| Aug 21, 8:36 PM CDT | Special Weather Statement | TSA | Creek | 24 min |
| Aug 21, 9:00 PM CDT | Special Weather Statement | TSA | Creek, Tulsa | 45 min |
| Aug 21, 9:49 PM CDT | Special Weather Statement | TSA | Muskogee | 26 min |
| Aug 21, 9:52 PM CDT | Special Weather Statement | TSA | Okmulgee | 23 min |
| Aug 21, 10:16 PM CDT | Areal Flood Advisory | TSA | Muskogee, Okmulgee, Wagoner | 3 hr |
| Aug 21, 10:16 PM CDT | Special Weather Statement | TSA | Muskogee, Okmulgee | 14 min |
| Aug 21, 10:30 PM CDT | Special Weather Statement | TSA | Muskogee, Okmulgee | 30 min |
| Aug 22, 2:22 AM CDT | Excessive Heat Warning | TSA | Rogers, Tulsa, Wagoner | 18 hr |
| Aug 22, 2:44 PM CDT | Heat Advisory | TSA | Adair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more | 29 hr |
| Aug 22, 4:43 PM CDT | Special Weather Statement | TSA | Pawnee | 47 min |
| Aug 22, 4:43 PM CDT | Special Weather Statement | TSA | Muskogee | 32 min |
| Aug 22, 5:30 PM CDT | Special Weather Statement | TSA | Tulsa | 30 min |
| Aug 22, 5:45 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa | 19 min |
| Aug 22, 5:56 PM CDT | Special Weather Statement | TSA | Tulsa | 34 min |
| Aug 22, 6:23 PM CDT | Special Weather Statement | TSA | Haskell | 37 min |
| Aug 22, 5:48 PM CDT | Special Weather Statement | TSA | Carroll | 27 min |
Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.